Posted 3/14/2019 3:29 PM (GMT -7)
I had a colonoscopy at the end of January which showed moderate patchy inflammation in the sigmoid and ascending colon (strange I know that it was patchy, but she still seems to think it's ulcerative colitis and not crohn's). So she put me on 40mg of prednisone in addition to my usual 3600mg of 5ASA/ day. Told me I didn't need to use rectal meds anymore because of where the inflammation is. She said if symptoms came back as I taper off the prednisone that she would put me on something stronger (Imuran I think). So after 2 weeks of 40mg, I taper 5mg/week. At 30mg, I started seeing symptoms pop up again, but I kept tapering for another week to see if it would change. At 25mg, I call my GI doctor but she didn't call be back. Called her again at 20mg, and I find out she's gone for the week. I'm supposed to wean down to 15mg tomorrow, but I'm not sure if I should. I only have exact amount of meds for a 5mg/week taper and my GI seems to be near impossible to contact. Not sure whether it would make things worse than they are now or just not get better.
My symptoms are blood, mucus, loose bowel movements, abdominal pain (especially during/after BM), urgency in the morning especially, and I'm going 2-5x/day. All in all symptoms are pretty much back to what they were before the colonoscopy when I had moderate inflammation.
I'd like to get a new GI, but it took me 6 months or more to get in to see this one so that's a long term solution. For now, I want to know should I stick to my prescribed taper? I'm going away next week on vacation so it would be nice to not get even worse..